I came off the contraceptive pill about 1 year ago and at first everything was fine. Recently I have been having very long periods with long gaps in between. The periods aren't that heavy, I don't really need a thick pad, (I have previously suffered with heavy periods in the past) but they are very dark blood with lots of clots and I am now on day 14 (this has happened before). I have almost constant lower pelvic and back pain and recently I think I have been bleeding from my rectum as well (I noticed this because its a different colour from my menstruation). I also get really bloated in the evening and can't seem to lose weight. The doctors tested for thyroid etc as well as infections and I'm all clear. I know these symptoms are a bit general but I am really worried about it and its getting me down - I wondered if anyone can help. I'd be really grateful,
Your symptoms might be caused by endometriosis or uterine fibroids, have you asked your gynecologist about these symptoms? Birth control pills can help those conditions by suppressing ovulation. Fibroids and sometimes endometriosis can be diagnosed by ultrasound, but usually with endometriosis you have to do laparoscopy to be sure of the diagnosis. Good luck, I hope you find out what's going on.
' Major symptom of endometriosis is severe recurring pain. The amount of pain a woman feels is not necessarily related to the extent or stage of endometriosis.
Symptoms of endometriosis can include (but are not limited to):
- dysmenorrhea - Painful, sometimes disabling menstrual cramps; pain may get worse over time (progressive pain)
- Chronic pelvic pain - typically accompanied by lower back pain and/or abdominal pain, painful sex , painful bowel movements
- Nausea, vomiting, and/or diarrhea
- dysuria - Urinary urgency, frequency, and sometimes painful voiding
- Infertility and subfertility. Endometriosis may lead to fallopian tube obstruction.
Some women may also suffer mood swings and fatigue.
In addition, women who are diagnosed with endometriosis may have gastrointestinal symptoms that may mimic irritable bowel syndrome.'
The only way to confirm and diagnose endometriosis is by laparoscopy or other types of surgery. The diagnosis is based on the characteristic appearance of the disease, if necessary corroborated by a biopsy. Laparoscopy also allows for surgical treatment of endometriosis.
Generally, endometriosis-directed drug therapy is utilized after a confirmed surgical diagnosis of endometriosis.
Lupron depo shot is also a gonadotropin and is used to lower the hormone levels in the woman's body to prevent any growth of endometriosis. The lupron shot is given in 2 different doses a once a month for 3 month shot with the dosage of (11.25mg) or a once a month for 6 month shot with the dosage of (3.75mg).
This puts the body into a "medicated menopause", resulting in side effects such as mild to severe hot flashes or a drop in bone density (which usually recovers after treatment). The therapy is less invasive than surgical approaches.
Let us know if you need any other information and do review with your OBG.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.